School News

Important Information for parents regarding Fentanyl!

Signs of an overdose

If you are using drugs, or are with someone who has used drugs, and you or they have any of these symptoms call 911:

• breathing is slow or not breathing at all

• nails and/or lips are blue

• choking or throwing up

• making gurgling sounds

• skin is cold and clammy

• can’t wake them up

When someone overdoses on fentanyl, they may stop breathing. If you come across someone who you think may be overdosing and is not breathing:

1. Call 911 immediately.

2. Follow the SAVE ME steps: a. Stimulate (to see if a person is responsive) b. Airway (check and clear) c. Ventilate (1 breath every 5 seconds) d. Evaluate e. Muscular Injection (1ml of naloxone if available) f. Evaluate (consider second dose of naloxone if needed)

3. Stay with the person until help arrives. Rescue breathing is best performed with a barrier mask to prevent the potential transfer of disease. Naloxone is a drug that may help someone start breathing again after an opioid overdose if given right away. However, its effect is only temporary.

Comments

No comments to display.

Add a Comment